Hail, Pawnee
- When
- May 10, 2:00 AM CST
- Where
- Pawnee County, Du Bois
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.033, -96.050
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at May 10, 1:50 AM CST, 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 250 AM CDT SAT MAY 10 2003 SURFACE ANALYSIS AT 06Z SHOWED LOW PRESSURE OVER SWRN CORNER OF KS WITH A WARM FRONT EXTENDING FROM THE LOW ACROSS SRN KS INTO NORTH CENTRAL MO. UPPER LOW WAS OVER NWRN CO. SCT CONVECTION HAD DEVELOPED RECENTLY ALONG THE KS BORDER IN SERN NEB ALONG H85 CONVERGENCE ZONE. SHOWERS AND THUNDERSTORMS LIKELY ACROSS ALL THE AREA TODAY AS SFC LOW MOVES NORTHEAST ALONG THE FRONT AND UPPER WAVE LIFTS ACROSS THE CENTRAL PLAINS. SFC LOW EAST OF AREA TONIGHT BUT CHANCE OF SHOWERS WILL CONTINUE AS UPPER SYSTEM GRADUALLY SHIFTS EAST. WILL LEAVE SUNDAY DRY FOR NOW BUT DEPENDING HOW FAR EAST UPPER LOW ACTUALLY MAKES IT SOME INSTABILITY SHOWERS MAY BE POSSIBLE IN ERN AREAS IN THE AFTN. DRY PERIOD STILL LOOKS GOOD FOR MONDAY WITH MODEL DIFFERENCES SHOWING UP IN THE MONDAY NIGHT AND TUESDAY TIME FRAME. GFS LOOKS OVERDONE IN HANDLING OF FEATURES DURING THIS TIME AS MENTIONED BY HPC. LITTLE IF ANY CHANGE AT THIS TIME DUE TO UNCERTAINTY OF MODELS. .OMA...NONE. FOBERT
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-101100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 540 PM CDT FRI MAY 9 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND SATURDAY THERE IS A CHANCE FOR A FEW THUNDERSTORMS IN SOUTHEASTERN NEBRASKA LATE TONIGHT...HOWEVER NO SEVERE STORMS ARE EXPECTED. A STORM SYSTEM MOVING OUT OF SOUTHERN COLORADO WILL MOVE EAST TONIGHT. SHOWERS WILL MOVE INTO SOUTHEASTERN NEBRASKA LATE TONIGHT...WITH A FEW EMBEDDED THUNDERSTORMS POSSIBLE. THE STORM SYSTEM WILL CONTINUE TO MOVE ACROSS NORTHERN KANSAS AND BE OVER NORTHWESTERN MISSOURI BY SATURDAY AFTERNOON. WIDESPREAD SHOWERS ARE EXPECTED ACROSS THE AREA WITH A FEW EMBEDDED THUNDERSTORMS POSSIBLE. NO SEVERE STORMS ARE EXPECTED FOR SATURDAY. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY THERE WILL ALSO BE ANOTHER CHANCE OF THUNDERSTORMS TUESDAY AND WEDNESDAY ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA...BUT THE CHANCE FOR SEVERE WEATHER IS UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT OR SATURDAY. GRIFFIS
The Topeka radar (KTWX), 116 km away, was scanning. The volume nearest the first event began at 07:59 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5357016.